Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Apr 7, 2017, 2:17 AM PDT. It took effect at Apr 8, 2017, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 2:17 AM PDT (09:17 UTC)
- In effect from
- Apr 8, 2017, 12:00 PM PDT
- Expired
- Apr 7, 2017, 2:27 PM PDT
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
662 WHUS76 KLOX 070917 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 217 AM PDT FRI APR 7 2017 PZZ650-655-071730- /O.NEW.KLOX.SC.Y.0049.170408T1900Z-170409T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 217 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-071730- /O.CON.KLOX.SC.Y.0048.000000T0000Z-170407T2200Z/ /O.NEW.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 217 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...FOR SATURDAY...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 13 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ670-071730- /O.CON.KLOX.SC.Y.0048.000000T0000Z-170407T2200Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 217 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-071730- /O.CON.KLOX.SC.Y.0048.000000T0000Z-170407T2200Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 217 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-071730- /O.NEW.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 217 AM PDT FRI APR 7 2017 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 11 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
583 WHUS76 KLOX 071606 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 906 AM PDT FRI APR 7 2017 PZZ673-080015- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-170408T1100Z/ /O.CON.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 906 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH PERIODS AROUND 13 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ670-080015- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-170408T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 906 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-080015- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-170408T0500Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 906 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-080015- /O.CON.KLOX.SC.Y.0049.170408T1900Z-170409T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 906 AM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 3 AM PDT SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-080015- /O.CON.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 906 AM PDT FRI APR 7 2017 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WINDS...NORTHWEST WINDS 25 TO 30 KT WITH GUSTS TO 35 KT ARE POSSIBLE WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 11 SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO 47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
204 WHUS76 KLOX 072127 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 227 PM PDT FRI APR 7 2017 PZZ673-080530- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-170408T2200Z/ /O.UPG.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ /O.NEW.KLOX.GL.W.0015.170408T2200Z-170409T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 227 PM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 12 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-080530- /O.EXB.KLOX.SC.Y.0048.170408T1000Z-170408T2200Z/ /O.UPG.KLOX.GL.A.0010.170408T2000Z-170409T0400Z/ /O.NEW.KLOX.GL.W.0015.170408T2200Z-170409T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 227 PM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 12 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-080530- /O.UPG.KLOX.SC.Y.0049.170408T1900Z-170409T1000Z/ /O.NEW.KLOX.GL.W.0015.170408T2200Z-170409T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 227 PM PDT FRI APR 7 2017 ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-670-080530- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-170409T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 227 PM PDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 1:01 AM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 7, 1:01 AM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
101 AM PDT Fri Apr 7 2017
.SYNOPSIS...
A low pressure system will spread precipitation from the Central
Coast tonight to Los Angeles by Friday evening. The precipitation
should persist into Saturday morning and linger in the Ventura
County mountains into Saturday night. A cooling trend with breezy
winds will occur into the weekend. Next week, high pressure may
bring a warming trend with clearing skies into midweek. Another
low could then bring possible precipitation by Thursday.
&&
.SHORT TERM...(FRI-MON)
Varying amounts of mid and hi level clouds continued to move into
the forecast area from the w early this evening. The clouds will
continue to push into the area overnight out ahead of an approaching
frontal system. It looks like a warm front will move into the
Central Coast later tonight with rain expected to gradually develop
over SLO/SBA Counties as the night progresses. Southerly winds
should also increase over SLO/SBA Counties, especially over higher
terrain, where winds could approach advisory levels by morning.
There were also some low clouds noted over the SoCal bight which
should push into coastal areas before midnight and into the adjacent
vlys later tonight.
A broad upper level trof will continue to move into CA overnight and
Fri. A somewhat sharper upper trof and surface cold front will push
into the region Fri night and Sat. As the upper trof moves e, flat
upper ridging should move into the area Sat night and Sun.
It looks like the frontal system will persist over SLO/SBA Counties
Fri into Fri evening then slowly push se into VTU/L.A. Counties Fri
night into early Sat. Rain associated with the weather system will
continue over SLO/SBA Counties Fri into Fri evening while spreading
slowly se into VTU County later Fri thru Fri night. The front will
weaken some by early Sat with mainly a chance of rain expected most
areas by Sat morning. The weather system will quickly move e of the
area by early Sat afternoon, with just a few lingering showers
expected for L.A. County and interior portions of VTU/SBA/SLO
Counties. Decreasing clouds can also be expected for much of the
forecast area s of the mtns Sat afternoon. There should be some
upslope clouds and showers on the n slopes Sat night, otherwise
mostly clear skies will prevail throughout the region Sat night and
Sun.
S to sw winds will be gusty mainly over higher terrain and in the
Antelope Valley Fri and Fri night. Winds should then turn w to nw
behind the front on Sat, with the gustiest winds over higher
terrain, the Central Coast and in the Antelope Vly. Winds could
approach or reach advisory levels at times. A good northerly
gradient should develop Sat night with gusty nw to n winds expected
over the mtns along the I-5 corridor, and over the mtns and s coast
of SBA County thru the evening, then turn more northeasterly later
Sat night into Sun morning over much of the forecast area. Winds
could approach or reach advisory levels in some areas at times
during this period as well.
PWAT values with the main frontal system will be quite a bit above
normal at least initially. The NAM is forecasting up to 1.4 inches
along the Central Coast late tonight but lower to around 1.2 inches
by midday Fri, then continue in this range thru Fri night as the
main front moves into VTU/L.A. Counties. These above normal PWAT
values will bring the potential for significant rainfall so parts of
the area, especially over western SLO/SBA Counties.
Rainfall later tonight thru Sat morning should range from 0.75 to
2.00 inches over SLO/SBA Counties, with local amounts up to 3.00
inches across the coastal foothills of SLO County. For VTU/L.A.
Counties, about 0.25 to 0.50 inch can be expected, with local
amounts up to 0.60 inch or more on s facing slopes. Snow levels will
be quite high with a majority of the pcpn, generally over 8000 ft,
so any snowfall will not be an issue with this weather system.
Temps will be a bit cooler for Fri and be near normal to a few
degrees below normal, then fall to several degrees below normal in
all areas Sat. Temps should turn slightly warmer on Sun to near
normal to perhaps slightly above normal in some areas. Highs in the
warmest vlys and inland coastal areas should reach the lower to mid
70s on Fri, the upper 60s to low 70s Sat, and low to mid 70s on Sun.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(TUE-FRI)
Area remains under zonal upper flow Monday and Tuesday for some
additional warming and drying on Monday. Both GFS and EC bring a
weak and dry short wave by the area on Tuesday to prevent any
additional warming Tuesday and Wednesday. Good model agreement so
far on another upper low forecat to drop down off the northern
California coast on Wednesday night and Thursday, and pushing
ripples of energy over SoCal.
For now precip chances appear first on the central coast on Wed
night, then spread across the area Thur. For now it doesn't appear
this will be a big precipitation producer, primarily since it
looks to be working with a weaker moisture plume off the Pacific.
But given the fact the core of the upper low might be further
south than this week's system, it shows potential for more
rainfall compared to this week's.
&&
.AVIATION...07/0630Z
At 0600Z, the inversion at KLAX was 1200 ft deep. The top of the
inversion was at 2400 ft with a temperature of 16 deg C.
Moderate confidence overall in the 06Z TAFs. Low clouds should
arrive and depart within +/- 1 hour of fcst. Rain timing North of
Point Conception will be within +/- 1 hour of fcst but South of
Point Conception it could be off by as much as three hours.
Flgt Cats will likely bounce up and down during the rain.
KLAX...Moderate confidence in TAF Low clouds should arrive and
depart within +/- 1 hour of fcst. Rain timing will be within +/-
3 hours of fcst due to uncertainty with front timing. Good
confidence in lack of any east winds.
KBUR...Moderate confidence in TAF Low clouds should arrive and
depart within +/- 1 hour of fcst. There is a 40 percent chc of IFR
cigs. Rain timing will be within +/- 3 hours of fcst due to
uncertainty with front timing.
&&
.MARINE...06/800 PM.
Moderate to high confidence in the current fcst. SCA winds and
seas are developing over the outer waters northwest of Point
Conception this evening..and the inner waters N of Point Sal. The
gusty south to southeast winds precede a frontal system crossing
the area Friday night through Saturday...and should remain at SCA
level through mid-afternoon Friday. During this time there is a 20
percent chance of Gale force gusts across the Outer Waters.
Winds are expected to shift to northwest and increase to SCA
levels over the outer waters by Saturday. SCA conditions will
likely extend into the inner waters Saturday with a 50 percent
chance of Gale conditions across the southern Outer Waters and a
20 percent chance of Gale force gusts extending into western
portions of the adjacent Inner Waters (PZZ655) Saturday evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 645-670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
No significant hazards expected.
&&
PUBLIC...Sirard/Jackson
AVIATION...Rorke
MARINE...Smith
SYNOPSIS...STu/Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:34 AM PDT | High Surf Advisory | LOX | Los Angeles | 48 hr |
| Apr 7, 2:17 AM PDT | Gale Watch | LOX | 12 hr | |
| Apr 7, 2:27 PM PDT | Gale Warning | LOX | 37 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.